Alert archive / Colorado / High Wind Watches in 2014

High Wind Watch 5, NWS Denver/Boulder, CO

February 17, 201410 counties in Colorado

NWS Denver/Boulder, CO issued this high wind watch at Feb 17, 2014, 4:23 AM MST for 10 counties in Colorado. It took effect at Feb 17, 2014, 8:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 17, 2014, 4:23 AM MST (11:23 UTC)
In effect from
Feb 17, 2014, 8:00 PM MST
Expired
Feb 17, 2014, 12:08 PM MST
In force
Issued by
NWS Denver/Boulder, CO

Counties Boulder County, CO, Clear Creek County, CO, Douglas County, CO, Gilpin County, CO, Grand County, CO, Jackson County, CO, Jefferson County, CO, Larimer County, CO, Park County, CO, Summit County, CO

The radar

The Denver radar (KFTG), 94 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 11.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2014-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2014-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3368 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
185 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

523 
WWUS75 KBOU 171123
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
423 AM MST MON FEB 17 2014

COZ033>036-172000-
/O.NEW.KBOU.HW.A.0005.140218T0300Z-140218T1500Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
423 AM MST MON FEB 17 2014

...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH TUESDAY
MORNING. 

* TIMING...WINDS WILL INCREASE AGAIN THIS EVENING AND STRENGTHEN
  FURTHER OVERNIGHT. THE STRONG WINDS ARE EXPECTED TO DECREASE BY
  LATE TUESDAY MORNING.

* WINDS...WEST 25 TO 45 MPH WITH GUSTS TO AROUND 80 MPH POSSIBLE
  ABOVE TIMBERLINE AND DOWN THROUGH THE FRONT RANGE FOOTHILLS.

* IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING
  CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES PLANNING TO TRAVEL
  TONIGHT OR TUESDAY MORNING SHOULD CONSIDER MOVING TRAVEL TIMES
  TO EITHER TODAY OR LATER TUESDAY WHEN WINDS SUBSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS MAY OCCUR.  PERSONS IN THE WATCH AREA SHOULD
REMAIN ALERT TO THE POSSIBILITY OF HIGH WINDS AND BE PREPARED TO
TAKE ACTION SHOULD HIGH WINDS DEVELOP.

&&

$$

BARJENBRUCH
1 follow-up statement
727 
WWUS75 KBOU 171908
NPWBOU

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1208 PM MST MON FEB 17 2014

...PERIODS OF HIGH WINDS EXPECTED IN THE FRONT RANGE MOUNTAINS AND
FOOTHILLS LATE TODAY INTO TUESDAY MORNING...

.A STRONG JET STREAM WILL BRING INCREASED WINDS TO THE FRONT RANGE
LATER TODAY. WINDS IN THE HIGHER MOUNTAINS WILL INCREASE THIS
AFTERNOON...WHILE THE WINDS IN THE FOOTHILLS WILL BE MORE
VARIABLE...WITH PERIODS OF STRONG WINDS. GUSTS AS HIGH AS 80 MPH
ARE EXPECTED IN EXPOSED AREAS.

COZ033>036-180500-
/O.UPG.KBOU.HW.A.0005.140218T0300Z-140218T1500Z/
/O.NEW.KBOU.HW.W.0011.140217T2300Z-140218T1700Z/
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
INCLUDING THE CITIES OF...CAMERON PASS...
LARAMIE AND MEDICINE BOW MOUNTAINS...RABBIT EARS RANGE...
ROCKY MOUNTAIN NATIONAL PARK...WILLOW CREEK PASS...
BERTHOUD PASS...BRECKENRIDGE...EAST SLOPES MOSQUITO RANGE...
EAST SLOPES SOUTHERN GORE RANGE...EISENHOWER TUNNEL...
INDIAN PEAKS...KENOSHA MOUNTAINS...MOUNT EVANS...
WILLIAMS FORK MOUNTAINS...WINTER PARK...ESTES PARK...GLENDEVEY...
NEDERLAND...RED FEATHER LAKES...BAILEY...CENTRAL CITY...
EVERGREEN...GEORGETOWN...IDAHO SPRINGS...WESTCREEK
1208 PM MST MON FEB 17 2014

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
MST TUESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
MST TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...WINDS WILL BECOME STRONGER THIS AFTERNOON AND CONTINUE
  OVERNIGHT IN THE HIGHER MOUNTAINS. IN THE FOOTHILLS THERE WILL
  BE PERIODS OF STRONG WINDS. THE WINDS WILL DECREASE BY MIDDAY
  TUESDAY.

* WINDS...WEST 25 TO 45 MPH WITH GUSTS TO AROUND 80 MPH ABOVE
  TIMBERLINE AND DOWN THROUGH THE FRONT RANGE FOOTHILLS.

* IMPACTS...STRONG CROSS WINDS WILL CREATE HAZARDOUS DRIVING 
  CONDITIONS. DRIVERS OF HIGH PROFILE VEHICLES PLANNING TO 
  TRAVEL TONIGHT OR TUESDAY MORNING SHOULD CONSIDER MOVING 
  TRAVEL TIMES TO EITHER TODAY OR LATER TUESDAY WHEN WINDS 
  SUBSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS THAT STRONG AND POTENTIALLY
DAMAGING WINDS ARE EITHER OCCURRING OR HIGHLY LIKELY. RESIDENTS
SHOULD MOVE TRASH CANS...PATIO FURNITURE...AND ANY OTHER ITEMS
EASILY TOSSED ABOUT BY HIGH WINDS INDOORS. MOTORISTS TRAVELING IN
HIGH PROFILE VEHICLES SHOULD CONSIDER DELAYING TRAVEL UNTIL THE
WINDS SUBSIDE.

&&

$$

GIMMESTAD

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this high wind watch went out at Feb 16, 9:31 PM MST, 6 hours 52 minutes earlier.

Area forecast discussion, Feb 16, 9:31 PM MST, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
931 PM MST SUN FEB 16 2014

.UPDATE...

&&

.SHORT TERM...THE HIGHEST WINDS HAVE DECREASED OVER THE FAR
NORTHEAST PLAINS...BUT STILL EXPECT GUSTS 30 TO 45 MPH THROUGH
MIDNIGHT. HAVE ALREADY CANCELLED THE PLAINS HIGH WIND WARNING.
STILL SOME SHOWERS SPILLING OUT OVER THE PLAINS SO WILL LEAVE IN
THE LOW POPS ON ADJACENT PLAINS THIS EVENING.

RADAR STILL SHOWING SNOW CONTINUING IN THE MOUNTAINS BUT SNOWFALL
RATES WILL BE ON THE LIGHTER SIDE. WILL KEEP THE ADVISORY GOING
UNTIL  MIDNIGHT AS WINDS ARE STILL GUSTING 50-70 MPH OVER HIGH
MOUNTAIN PASSES. EXPECT WINDS TO INCREASE AGAIN OVER THE FOOTHILLS
CLOSER TO MIDNIGHT AS WATER VAPOR SHOWING THE STRONGER SUBSIDENCE
JUST MOVING INTO NORTHWEST COLORADO. THE STRONG SUBSIDENCE COUPLED
WITH INCREASING STABILITY WILL ALLOW WINDS TO INCREASE OVER THE
FOOTHILLS.

.AVIATION...OCCASIONAL GUSTY NORTHWEST WINDS AT LOCAL TERMINALS
WILL SHIFT BACK MORE WESTERLY AFTER MIDNIGHT. STRONGEST WINDS WILL
BE AT BJC AS MOUNTAIN WAVE DEVELOPS WITH GUSTS UP TO 45KT
POSSIBLE.

&&

.PREV DISCUSSION... /ISSUED 737 PM MST SUN FEB 16 2014/

UPDATE...

SHORT TERM...DISTURBANCE IS MOVING ACROSS CWA WITH STRONG WINDS
SPREADING OVER THE NORTHEAST PLAINS. ISSUED A HIGH WARNING FOR THE
FAR NORTHEAST PLAINS THIS EVENING AS GUSTS UP TO 60 MPH HAVE
DEVELOPED. VERY STRONG SURFACE GRADIENT HAS DEVELOPED WITH THIS
FRONT WITH SPEEDS STRONGER THAN EARLIER EXPECTED. EVEN SOME
SHOWERS HAVE SPREAD OVER THE URBAN CORRIDOR BUT SHOULD DIMINISH BY
9 PM.

AVIATION...VERY STRONG WINDS HAVE DEVELOPED AT THE TERMINALS AS
THE SHOWERS HAVE CARRIED THE STRONGER MOMENTUM WINDS DOWN TO THE
SURFACE. THE STRONGEST WINDS WILL DECREASE BETWEEN 03-04Z.

PREV DISCUSSION... /ISSUED 519 PM MST SUN FEB 16 2014/

UPDATE...

SHORT TERM...UPDATED FORECAST TO INCLUDE A HIGH WIND WARNING FOR
THE FRONT RANGE FOOTHILLS TONIGHT. UPPER LEVEL DISTURBANCE WILL
MOVE THROUGH THIS EVENING AND THERE HAS EVEN BEEN SOME LIGHTNING
STRIKES OVER NW COLORADO AND SOUTHERN WYOMING. MAY BE SOME
EMBEDDED HEAVY SNOWFALL WITH THE CONVECTION AS IT MOVES ACROSS.
MOUNTAIN ADVISORY LOOKS GOOD WITH A BURST OF HEAVY SNOW BUT THEN
DECREASING QUICKLY WITH THE FAST MOVING STORM. MAY ALSO NEED TO
ADD SOME POPS ACROSS LOWER ELEVATIONS NEAR THE WYOMING BORDER WITH
LEADING EDGE OF CONVECTION EARLY THIS EVENING.

ONCE THE WAVE MOVES THROUGH...ENVIRONMENT WILL CHANGE FROM A BORA
TO A CHINOOK EVENT WITH STRONG MOUNTAIN TOP STABILITY DEVELOPING.
STRONG SUBSIDENCE ALSO NOTED ON NAM/RAP QG VERTICAL VELOCITY
FIELDS FROM LATER THIS EVENING THROUGH OVERNIGHT. INCREASED WIND
FORECASTS WITH GUSTS UP TO 80 MPH POSSIBLE. THE WARNING WILL BE
JUST FOR THE FOOTHILLS FOR NOW BUT ZONES 39 MIGHT NEED TO BE
WATCHED CLOSELY IF THE WAVE SURFACES ACROSS LOWER ELEVATIONS.

AVIATION...GUSTY SOUTHWEST WINDS WILL SHIFT TO MORE NORTHWEST
AFTER 02Z WITH FRONTAL PASSAGE. EXPECT GUSTY NORTHWEST WINDS
PASSED MIDNIGHT THEN SLOWLY MOVING BACK WESTERLY TONIGHT. BJC WILL
HAVE THE STRONGEST WINDS LATER TONIGHT DUE TO MOUNTAIN WAVE
CONDITIONS AT THE BASE OF THE FOOTHILLS. HAVE INCREASED WINDS AT
BJC TAF TO SHOW THESE TRENDS.

PREV DISCUSSION... /ISSUED 305 PM MST SUN FEB 16 2014/

SHORT TERM...SO FAR THERE HAS BEEN SOME SUN AND WARM TEMPERATURES
FOR THE CWA THIS AFTERNOON. THERE MAY BE SOME VIRGA SHOWERS OVER
THE HIGH MOUNTAINS RIGHT NOW...BUT THERE IS NOTHING ON OUR RADAR
AND NOT A BUNCH UPSTREAM EITHER. YOU CAN MARGINALLY SEE THIS
EVENING'S WEAK UPPER TROUGH ON THE WATER VAPOR PICTURES OVER UTAH
RIGHT NOW. MODELS HAVE THE WESTERLY JET MAXIMUM JUST SOUTH OF THE
CWA LATE THIS AFTERNOON AND EARLY EVENING. FROM 06Z THROUGH
MONDAY AFTERNOON THE WESTERLY FLOW ALOFT IS WEAKER. MODELS HAVE
FAIRLY STRONG UPWARD MOTION ON THE QG FIELDS FOR THE FIRST HALF
OF THE THIS EVENING. STRONG SUBSIDENCE IS OVER THE FORECAST AREA
BY 06Z TONIGHT. WEAKER DOWNWARD ENERGY IS PROGGED ON MONDAY.
FAIRLY DECENT WEST-NORTHWESTERLY DOWNSLOPING FLOW IS EXPECTED
THIS EVENING AND OVERNIGHT. LOW LEVEL TROUGHING EAST OF THE
MOUNTAINS IS PROGGED ON MONDAY...WITH SOME SOUTHWESTERLY FLOW
PROGGED. FOR MOISTURE...THE NAM AND GFS HAVE A FAIRLY DEEP BATCH
FOR THE MOUNTAINS THIS EVENING...BUT BY 06Z IT IS RAPIDLY
DECREASING. THERE IS VERY LITTLE MOISTURE PROGGED AFTER 06Z
THROUGH MONDAY. MOISTURE ON THE ECMWF HAS EVEN LESS THAN THE
OTHER TWO MODELS FOR THIS EVENING. THE QPF FIELDS HAVE LIMITED
MEASURABLE SNOWFALL OVER THE MOUNTAINS FROM 00Z TO 06Z THIS
EVENING...THEN NOTHING THROUGH MONDAY AFTERNOON. OVERALL...REAL
DATA AND MODEL DATA DOES NOT LOOK TO IMPRESSIVE...BUT WILL KEEP
POPS HIGH IN THE MOUNTAINS THIS EVENING BUT WILL LOWER QPF AND
SNOWFALL AMOUNTS A BIT. WILL LET THE ADVISORY CONTINUE WITH THE
WIND AND BLOWING SNOW IN MIND. FOR TEMPERATURES...MONDAY'S HIGHS
ARE 1-3 C COOLER THAN TODAY'S HIGHS.

LONG TERM...DRY WESTERLY FLOW CONTINUES THROUGH THE EARLY PART.
THERE WILL BE LESS WIND...BUT STILL FAIRLY STRONG FLOW TO GENERATE
WINDY CONDITIONS IN THE MOUNTAINS AND FOOTHILLS ESPECIALLY EARLY
TUESDAY. A WEAK SHALLOW FRONT WILL DROP ACROSS THE PLAINS TUESDAY
HOLDING THE TEMPERATURES BACK A LITTLE. NEXT TROUGH WEDNESDAY IS
LOOKING LIKE IT WILL HAVE LOW AMPLITUDE...BUT STILL A BATCH OF
MOISTURE AND MORE WIND FOR 18-24 HOURS. WITH THE LOW
AMPLITUDE...THERE WILL ONLY BE A LITTLE COOLING...BACK INTO THE
40S TO LOWER 50S ON THE PLAINS.

BETTER AGREEMENT ON A STRONGER TROUGH FOR FRIDAY OR FRIDAY
NIGHT...TIMING HAS BEEN PRETTY GOOD WITH THIS SO I DID BUMP POPS
UP THOUGH IT IS TRANSIENT AND THERE MAY NOT BE MUCH IN FAVOR OF
SNOW ON THE PLAINS. COLDER TEMPERATURES THOUGH
AFTERWARD...PROBABLY 30S. ECMWF REMAINS A BIT STRONGER WITH THIS
TROUGH...WHICH WOULD LEAD TO A BIT BETTER COLD AIR ON THE PLAINS
AND LONGER DURATION OF MOUNTAIN SNOW INTO THE WEEKEND...BUT STILL
NOT LOOKING FAVORABLE FOR VERY MUCH SNOW ON THE PLAINS. MAIN
THREAT WOULD BE EITHER A BRIEF BAND WITH THE TROUGH AXIS OR SOME
JET BANDING...MAINLY FRIDAY NIGHT. AGREEMENT ON DRYING FOR SUNDAY
THOUGH THERE ARE HINTS OF A SECONDARY FRONT THAT COULD KEEP
TEMPERATURES DOWN. CONSENSUS TEMPERATURE FORECASTS ARE GOOD FOR
THE EXTENDED PERIOD...JUST TWEAKED THE POPS UPWARD FOR THE MOST
LIKELY PERIODS ESPECIALLY FOR THE MOUNTAINS.

AVIATION...THERE WILL BE NO CEILING ISSUES AT DIA TONIGHT OR
MONDAY. WINDS ARE ALREADY NORTHWESTERLY AND THEY MAY BE WESTERLY
FOR A WHILE EARLY THIS EVENING...THEN GET BACK TO NORTHWESTERLY
BY MID TO LATE EVENING AFTER THE UPPER TROUGH PASSES.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 5 AM MST MONDAY FOR COZ035-036.

WINTER WEATHER ADVISORY UNTIL MIDNIGHT MST TONIGHT FOR COZ031-
033-034.

&&

SHORT TERM...ENTREKIN
LONG TERM....GIMMESTAD
AVIATION...BAKER
Hazardous weather outlook, Feb 16, 9:13 PM MST, 7 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
913 PM MST SUN FEB 16 2014

COZ030>051-180415-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
913 PM MST SUN FEB 16 2014

WINTER WEATHER ADVISORY FOR THE NORTHERN MOUNTAINS AND THE HIGH
WIND WARNING FOR THE FRONT RANGE FOOTHILLS REMAIN IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TONIGHT

LIGHT TO MODERATE SNOWFALL IN THE MOUNTAINS AND HIGH VALLEYS OF
NORTHERN COLORADO WILL DECREASE IN BOTH COVERAGE AND INTENSITY
THE REST OF THIS EVENING AS DRIER AND MORE STABLE AIR SPREADS IN
FROM THE WEST. ANY ADDITIONAL SNOW ACCUMULATION IN THE HIGH
COUNTRY SHOULD BE UNDER 2 INCHES. AT THE SAME TIME...THIS
INCREASINGLY STABLE AIR WILL COMBINE WITH A TIGHT PRESSURE
GRADIENT AND STRONG WESTERLY FLOW ALOFT TO PRODUCE STRONG AND
POTENTIALLY DAMAGING DOWNSLOPE WINDS IN THE FRONT RANGE FOOTHILLS.
SUSTAINED WIND SPEEDS OF 30 TO 45 MPH WILL BECOME COMMON IN THE
FOOTHILLS BEFORE MIDNIGHT...WITH GUSTS APPROACHING 80 MPH MAINLY
IN HIGH WIND PRONE AREAS SUCH AS ATOP COAL CREEK CANYON AROUND
WONDERVU...ALONG THE PEAK-TO-PEAK HIGHWAY BETWEEN BLACK HAWK AND
NEDERLAND...AND IN THE LOWER FOOTHILLS OF BOULDER AND NORTHERN
JEFFERSON COUNTIES. THESE STRONG AND GUSTY WINDS ARE NOT EXPECTED
TO LAST LONG...WITH SPEEDS QUICKLY SUBSIDING TOWARDS MORNING. THE
STRONG WINDS WILL CONTINUE TO PRODUCE AREAS OF BLOWING AND
DRIFTING SNOW WHICH MAY BRIEFLY REDUCE VISIBILITIES TO NEAR ZERO.

AREAS ALONG THE BASE OF THE FOOTHILLS COULD ALSO SEE GUSTS UP TO
45 MPH OVERNIGHT...AS WELL AS A FEW LIGHT RAIN SHOWERS BEFORE
MIDNIGHT. MOTORISTS IN AND NEAR THE FRONT RANGE FOOTHILLS SHOULD
BE PREPARED FOR STRONG AND SUDDEN CROSS WINDS OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

MONDAY AND TUESDAY WITH BE DRY AND MILD. HOWEVER THERE IS STILL A
CHANCE OF GUSTY WINDS IN THE MOUNTAINS AND FOOTHILLS.

A CHANCE OF SNOW WILL RETURN TO THE MOUNTAINS WEDNESDAY AND
CONTINUE THROUGH THE WEEKEND. OVER NORTHEAST COLORADO THERE WILL
BE A SLIGHT CHANCE OF RAIN OR SNOW WEDNESDAY NIGHT AND AGAIN
FRIDAY INTO SATURDAY.

TEMPERATURES WILL TURN COOLER THURSDAY AND FRIDAY AND MAY BE EVEN
COLDER ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER...ANY REPORTS OF MOUNTAIN SNOW OR WIND GUSTS WOULD BE
APPRECIATED.

BAKER/GIMMESTAD

In the hours before

Local storm report, Feb 17, 12:42 AM MST, 3 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1242 AM MST MON FEB 17 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1210 AM     NON-TSTM WND GST 2 SSE GOLD HILL         40.03N 105.40W
02/17/2014  M85.00 MPH       BOULDER            CO   MESONET

1202 AM     NON-TSTM WND GST 2 NE MORRISON           39.67N 105.15W
02/17/2014  M75.00 MPH       JEFFERSON          CO   MESONET

1152 PM     NON-TSTM WND GST 3 SW ROCKY FLATS        39.87N 105.24W
02/16/2014  M78.00 MPH       JEFFERSON          CO   MESONET

            JUNCTION HIGHWAY 93 AND HIGHWAY 72

&&

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 8:37 PM MSTHigh Wind WarningBOUBoulder, Clear Creek, Douglas, Gilpin, Jefferson, Larimer and 1 more7 hr
Feb 17, 12:08 PM MSTHigh Wind WarningBOUBoulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more22 hr

Nearby

High Wind Watches in Colorado, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.